Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 64, NWS Albuquerque, NM

November 3, 202215 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Nov 3, 2022, 3:17 AM MDT for 15 counties in New Mexico. It took effect at Nov 3, 2022, 11:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2022, 3:17 AM MDT (09:17 UTC)
In effect from
Nov 3, 2022, 11:00 AM MDT
Expired
Nov 3, 2022, 6:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Colfax County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 112 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4868 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS75 KABQ 030917
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
317 AM MDT Thu Nov 3 2022

NMZ208-215-220>233-239-241-031800-
/O.NEW.KABQ.WI.Y.0064.221103T1700Z-221104T0000Z/
Southwest Mountains-East Slopes Sangre de Cristo Mountains-Lower
Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-Upper
Tularosa Valley-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Union County-Harding County-Eastern San Miguel County-
Guadalupe County-Eastern Lincoln County-San Agustin Plains and
Adjacent Lowlands-
317 AM MDT Thu Nov 3 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, east central, north central, 
  northeast, and west central New Mexico.

* WHEN...From 11 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11
2 follow-up statements
053 
WWUS75 KABQ 031725
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1125 AM MDT Thu Nov 3 2022

NMZ240-040000-
/O.EXA.KABQ.WI.Y.0064.000000T0000Z-221104T0000Z/
Southwest Chaves County-
1125 AM MDT Thu Nov 3 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southwest Chaves County.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ208-215-220>233-239-241-040000-
/O.CON.KABQ.WI.Y.0064.000000T0000Z-221104T0000Z/
Southwest Mountains-East Slopes Sangre de Cristo Mountains-Lower
Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-Upper
Tularosa Valley-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Union County-Harding County-Eastern San Miguel County-
Guadalupe County-Eastern Lincoln County-San Agustin Plains and
Adjacent Lowlands-
1125 AM MDT Thu Nov 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Along a corridor from the southwest mountains to the 
  northeast plains.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways, including I-40 from the Sandia Mountains to Santa Rosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MAA
231 
WWUS75 KABQ 032350
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
550 PM MDT Thu Nov 3 2022

NMZ208-215-220>233-239>241-040100-
/O.EXP.KABQ.WI.Y.0064.000000T0000Z-221104T0000Z/
Southwest Mountains-East Slopes Sangre de Cristo Mountains-Lower
Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-Upper
Tularosa Valley-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Union County-Harding County-Eastern San Miguel County-
Guadalupe County-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
550 PM MDT Thu Nov 3 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Wind speeds have fallen below advisory levels, therefore the Wind 
Advisory has been cancelled. A few breezes may persist into the 
evening.

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:46 AM MDT, 31 minutes earlier.

Area forecast discussion, Nov 3, 2:46 AM MDT, 31 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
246 AM MDT Thu Nov 3 2022

...New SYNOPSIS, SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...

.SYNOPSIS...
Issued at 124 AM MDT Thu Nov 3 2022

A blustery day is in store today with a potent cold front moving
into western New Mexico. The front moves east through the
remainder of the state tonight, ushering colder air and areas of
snow. Accumulating snow will favor the northwest third of the
state today with light snow possible in the middle Rio Grande
Valley late tonight into Friday morning. The storm shifts into
west TX Friday afternoon but strong norhwest winds will buffet
many areas. A drying and warming trend moves in for the weekend,
lasting into early next week.

&&

.SHORT TERM...
(Today through Friday)
Issued at 124 AM MDT Thu Nov 3 2022

A 160kt jet at 250mb is digging down the backside of the upper level
trough to our west and carving out an upper level low over east
central CA per the latest water vapor satellite imagery. Strong
winds aloft will round the base of the upper low and pull over our
area today and with a deepening lee side trough will bring windy to
very windy conditions to much of the area. The strongest winds are
forecast from Socorro County northeast to the OK and CO borders,
where a Wind Advisory will be issued shortly. The Winter Weather
Advisory currently in effect matches well with the 00Z model output,
which increased snow amounts slightly but still within the advisory
category. Will add the southern Sangre De Cristos to the advisory as
well, although snow may not start flying in the Sangre De Cristos
until late today. The upper low will bring a cold front that will
move across western NM today and continue east across the remainder
of the area this evening. High temperatures will be well below
normal across far western NM behind the front today. Winds are
forecast to decrease below advisory threshold by 00Z this evening,
but the Wind Advisory may need to be extended into the overnight
hours in the south central mountains and adjacent eastern Lincoln
and southwest Chaves Counties. Snow levels will fall rapidly behind
the front and ongoing precipitation may bring brief impacts to roads
tonight across western NM, but amounts will only range from a trace
to an inch or so across the lower elevations.

Windy conditions will continue Friday on the backside of the
departing upper low and another Wind Advisory may be required for
the central highlands and south central mountains. Snow will
diminish Friday, but will hold-on longer across the Sangre De
Cristos and adjacent northeast highlands where the departing upper
low will interact with the backdoor portion of the cold front.
Strong cold air advection will provide well below normal high
temperatures on Friday, with even lower wind chill values.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 124 AM MDT Thu Nov 3 2022

Dry northwest flow aloft moves in for Friday night with cold low
temperatures forecast for western and northern NM Saturday
morning. High temperatures on Saturday rebound between 15 and 25
degrees above Friday's highs but still remain at or below
seasonal averages for early November. High temperatures continue
to climb Sunday with most areas warming to above average,
especially east. Another unseasonably deep close low off the
PACNW results in the flow aloft over NM gradually becoming
westerly. Despite this westerly component, a dry backdoor front
drops southward into eastern NM Sunday night. This front is
expected to result in a wind shift and several degrees of cooling
for eastern NM Monday and little else. The above mentioned closed
low off the PACNW drops southward to off the northern CA coast
early next week for the flow aloft over NM to potentially back
enough to result in Gulf moisture and the potential for at least
isolated showers and thunderstorms making a return to eastern NM
Tuesday and perhaps Wednesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 124 AM MDT Thu Nov 3 2022

VFR cigs are forecast to develop and gradually lower through the
TAF period as an upper low approaches from over AZ. Showers will
be on the uptrend across western NM, with periods of MVFR
conditions likely in rain at KGUP and KFMN. Southwest winds will
be on the uptrend as well, with gusts to between 40-45kts likely
from the central mountain chain eastward on Thursday. Snow levels
will lower late day and may reach the surface at KGUP and KFMN,
with some light accumulation possible after sunset. Areas of
mountain obscurations overnight will become more widespread across
western NM Thursday and especially Thursday night.

&&

.FIRE WEATHER...
Issued at 124 AM MDT Thu Nov 3 2022

Critical fire weather conditions are not expected through at least
the next seven days. Very windy and colder conditions will prevail
through Friday with chances for wetting precipitation as an upper
level low and associated cold front move east over the state.
Accumulating snow is likely in the western and northern mountains
through Friday. Windy conditions will persist into Saturday along
and east of the central mountain chain due to stronger northwest
flow aloft. Warming is forecast through the weekend and into early
next week before an upper level trough and associated cold front
push through mid week. Winds will be on the uptrend from early to
middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  49  29  43  25 /  80  50  10   0
Dulce...........................  44  21  39  11 /  80  60  20   0
Cuba............................  48  24  38  20 /  80  60  30   0
Gallup..........................  45  23  40  19 /  80  50  10   0
El Morro........................  44  23  36  19 /  60  60  20   0
Grants..........................  50  24  41  17 /  60  60  20   0
Quemado.........................  47  22  38  20 /  50  60  20   0
Magdalena.......................  54  27  43  28 /  20  30  20   0
Datil...........................  49  23  38  23 /  30  50  20   0
Reserve.........................  48  21  46  20 /  70  70  10   0
Glenwood........................  53  28  49  26 /  70  70  10   0
Chama...........................  41  18  33  13 /  90  80  20   0
Los Alamos......................  50  28  41  25 /  60  60  40   0
Pecos...........................  52  26  39  25 /  30  50  50   0
Cerro/Questa....................  46  21  36  14 /  50  60  30   0
Red River.......................  41  17  30  13 /  50  60  40   0
Angel Fire......................  47  17  33   7 /  30  50  60   0
Taos............................  51  24  39  15 /  40  50  40   0
Mora............................  52  25  38  22 /  30  50  60   0
Espanola........................  57  30  45  24 /  40  50  30   0
Santa Fe........................  52  27  39  26 /  30  60  50   0
Santa Fe Airport................  56  27  43  23 /  30  50  40   0
Albuquerque Foothills...........  57  31  45  31 /  20  50  30   0
Albuquerque Heights.............  60  32  48  30 /  20  50  20   0
Albuquerque Valley..............  62  32  51  26 /  10  40  20   0
Albuquerque West Mesa...........  60  32  48  28 /  20  50  30   0
Belen...........................  63  31  52  26 /  10  30  20   0
Bernalillo......................  61  32  48  28 /  20  50  30   0
Bosque Farms....................  62  30  51  24 /  10  40  20   0
Corrales........................  61  31  48  28 /  20  50  30   0
Los Lunas.......................  63  31  52  25 /  10  40  20   0
Placitas........................  57  31  44  29 /  30  50  30   0
Rio Rancho......................  60  31  47  29 /  20  50  30   0
Socorro.........................  63  33  52  30 /  10  20  20   0
Sandia Park/Cedar Crest.........  54  28  39  26 /  30  50  50   0
Tijeras.........................  55  27  42  23 /  30  50  40   0
Edgewood........................  56  26  42  23 /  20  50  40   0
Moriarty/Estancia...............  57  26  43  21 /  20  40  40   0
Clines Corners..................  55  25  39  24 /  20  30  50   0
Mountainair.....................  55  27  43  25 /  20  30  40   0
Gran Quivira....................  56  27  44  26 /  10  20  20   0
Carrizozo.......................  59  32  48  31 /  10  20  20   0
Ruidoso.........................  56  30  40  29 /  20  20  20   0
Capulin.........................  60  24  35  22 /  10  20  50   0
Raton...........................  63  27  41  21 /  10  30  60   0
Springer........................  63  29  44  23 /  10  20  40   0
Las Vegas.......................  58  27  41  24 /  20  30  30   0
Clayton.........................  69  31  41  28 /   5  10  30   0
Roy.............................  64  31  43  27 /   5  10  20   0
Conchas.........................  70  38  49  30 /   5   5  20   0
Santa Rosa......................  68  36  50  34 /   5  10  20   0
Tucumcari.......................  73  39  50  31 /   5   5  20   0
Clovis..........................  73  40  52  33 /   5  10  10   0
Portales........................  74  41  54  35 /   5  10  10   0
Fort Sumner.....................  71  39  53  36 /   5   5  10   0
Roswell.........................  75  43  59  36 /   5   5  10   0
Picacho.........................  67  36  51  35 /   5   5  10   0
Elk.............................  62  33  47  32 /   5  10  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM this morning to 6 PM MDT this evening
for NMZ208-215-220>233-239-241.

Winter Weather Advisory until noon MDT Friday for NMZ202-210-211.

Winter Weather Advisory from 6 AM this morning to noon MDT
Friday for NMZ213-214.

&&

SHORT TERM...11
LONG TERM....33
AVIATION...11

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.